15 posts in this topic
How can those of you who have been on Rexulti or Abilify the experience of akathisia? I think I am experiencing it as I cannot sit down not even for a minute without getting up and going to the other side of the room to get a cup and then walk around my house, as it almost feels uncomfortable to sit still unless I take my as prescribed xanax dose and valium together. Ambien helps with the restlessness at night obviously because it works well for my insomnia.
If you've been on other atypical anti-psychotics I would love to hear about if you have experienced or are having akathisia and please tell me more about how this symptom makes you feel and how it affects your lives. Because I feel like it is affecting my ability to do anything for a sustained period of time. Should also mention that I didn't have my ADHD medication for the last 2 weeks so might have been a small factor in the equation.
1 any experiences with akathisia
2 how did you deal with it or treat it
3 how long did it last for? did it stop when you discontinued the drug? etcetera.
4 how you would best describe it and how it felt for you, what it made you feel like you had to do or that you did or do?
5 what medication and what dosages were you on? Had you recently changed medications or dosages? etcetera
Thanks everyone!!! Can't wait to see the post and read other's experiences as well as sharing mine!
Just wondering if anyone out there has had any experiences with the medication Rexulti (brexpiprazole)? My psychiatrist chose to give this a try (2mg) after evaluating and attempting to treat my persistent manic symptoms -- I would go days without sleeping and not feel tired, racing ideas and thoughts, increased in "goal-directed" activity like cleaning the kitchen for hours and sexual promiscuity, inflated self-esteem, inattention or inability to focus, pressured speech, rapid talking, and hyperactivity. Seroquel is super effective for stopping my mania but the negative cognitive effect and zombification I experienced were too much, and this was only at 50-100mg
If you have tried Rexulti please share your experiences with it in terms of treating your symptoms of bipolar disorder, whether or not it worked for you, side effects you experiences, and the main symptoms that resulted in you trying this medication. So far it has been about a week on Rexulti 2mg, and I am beginning to notice a slight increased in motivation and better time-management, which really surprised me given my past experiences with AAPs. This could be due to other medication, as my dexedrine dose has increased from 40mg to 60mg, but I have been on this high of a dose in the past and not noticed the increased thought organization and motivation to complete tasks/assignments before the last minute. It hasn't directly induced sleep as Seroquel did, but I do notice I am getting on a better schedule.
Also, if you have not tried Rexulti but have been on Abilify (aripiprazole), I would be happy to hear your experiences as well, given that the two are similar in structure and chemical composition (I acknowledge that despite this, the two can still have very different and distinct effects).
Does anyone use Abilify as their primary stabiliser? Does it keep you stable without needing additional stabilising meds?
Does anyone use another AAP as a primary stabiliser/on its own for BP?
What do you guys think of this strategy?
I want to go off lithium. Lamictal is not enough to keep the mania at bay. I'm wondering if Abilify could replace lithium as the anti mania stabiliser? I know it is approved for acute mania, but not as a maintenance treatment to prevent further episodes AFAIK.
Has anyone had any side effects involving the skin while on Abilify?
I have had this gross red patchy spot on my chin for months that keeps breaking out and scabbing over (I know...it's gross) as well as severe dandruff and an increase in hair loss.
I have seen a dermatologist, all labs and cultures came back normal. I was prescribed a topical antibiotic for my chin which didn't work and a prescription shampoo which didn't work.
It occurred to me that it might be a side effect of Abilify so, of course, I looked it up. Although rare, it apparently CAN cause skin problems.
So, for the last 4 days I have not taken my Abilify and lo and behold my chin started clearing (that's a huge deal because in the last 3 months this has not gotten any better and after 4 days it's practically GONE) and my scalp is SO much better and is less itchy and flaky! I'm almost certain at this point that it's the Abilify due to how persistent these issues have been and how drastic the improvement has been in just the 4 days since I stopped taking it. I can't say much in regards to the hair loss, however.
I absolutely had to take it today because I was starting to feel withdrawal symptoms (dizzy, lethargic, tired, and anxious) although I really didn't want to. These issues have had a significant impact on my self esteem, not to mention my chin issue has been extremely painful.
I'm going to talk with my psychiatrist about this and discuss the possibility of switching to something else. I take 5 mg daily for bi-polar and anxiety. I've been on many different SSRI's and SNRI's and none of them have been as helpful as Abilify has been and I really don't want to go back on any of them.
Started noticing (just when I go running outside, not everyday) My vision gets incredibly blurry, to where I cannot make out anything beyond like 2 feet in front of me. This is even in nice weather (not cold, windy or wet) and it worries me. Never had this before.
Is this a side effect mainly from Lamictal or Abilify (or both)? I'm a bit concerned I will say - because i read that both meds can contribute to this and Lamictal (in particular) somehow binds to & accumulates in melanin tissues of the eye (researchers at this time don't know the effects of this binding). I thought I read that someone here was losing eyesite from it. yikes.
My questions are (if anyone knows): if Lamictal binds to Melanin in nervous system tissue, is it:
a) long term or permanant?
b) good, bad, or mixed?
c) what diseases or nervous functions would it affect?